Thunderstorm Wind, Clearfield
- When
- July 18, 2:42 PM EST
- Where
- Clearfield County, Du Bois
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.117, -78.767
Multiple trees down in Dubois and throughout Sandy Township.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 18, 10:15 AM EST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1115 AM EDT FRI JUL 18 2003 CONVECTIVE ACTIVITY CONTINUING ACROSS CENTRAL PA LATE THIS MORNING AHEAD OF COLD FRONT DROPPING SOUTHWARD TOWARD THE COMMONWEALTH. SCATTERED SHOWERS/TSTORMS WILL PERSIST THROUGH THE AFTERNOON... ENHANCED BY A BOUNDARY BETWEEN CLOUDY AND MOSTLY SUNNY SKIES ACROSS W PA. COULD BE A FEW STRONGER STORMS DURING THE LATER AFTERNOON IN THE SOUTH...BUT SHOULD REMAIN ISOLATED. TRAINING OF HEAVIER STORMS APPEARS TO BE THE BIGGEST CONCERN AS FLOW IS MAINLY UNIDIRECTIONAL. UPDATED ZFP ALREADY SENT. PREV AFD FOLLOWS =================================================================== VERY HEAVY RAFL OCCURRING ALONG NY BORDER COS THIS AM...BUT IT DOES APPEAR TO BE MAKING SOME MOTION TO THE SOUTH NOW. THIS CONV LINE WUD CONT TO MAKE TROUBLE THRU THE MORNING THO. WL UPD TO UP POPS IN NRN COS THIS AM AND MENTION HVY RAFL. NO REPORTS OF FLASH FLOODING YET. EARLIER AFD... RW IN ADVNC OF CD FNT PUSHING INTO CENTRAL COS ATTM AND TRW NOW ALONG THE NY BORDER ALONG A LLVL CONVERGENCE AXIS JUST SOUTH OF THE ACTUAL FRONT/WIND SHIFT. REAL FRONT SEEMS TO BE ALONG SPINE OF LK ONT WWRD TO KGRR. FORECAST IS HIGHLY CONTINUOUS WITH GOOD GRIDS IN PLACE ALREADY. WL UP POPS IN MOST AREAS 10-20 PCT TODAY. REAL WORRY IS FOR HOW STRONG THE STORMS THAT FORM THIS AFTN WL GET. JET ENERGY IS WAY ABV WHAT IS NORMAL FOR THIS TIME OF YEAR...HOW MANY TIMES DO YOU SEE AN 80KT JET OV PA IN THE MIDDLE OF THE SUMMER? SLGT RISK JUST POSTED FOR SRN HALF OF AREA...AS MOST OF THE ACTION SHUD BE (AS ALLUDED TO BY PREV SHIFTS) SOUTH OF INTERSTATE 80 THIS AFTN...AND BY NIGHTFALL ONLY THE FAR SRN TIER/LWR SUSQ WL HAVE THUNDER REMAINING AS THE DRIER/MORE STABLE AIR WORKS SWRD THRU THE LATE AFTN AND EVENING HRS. WILL MENTION GUSTY TSTM WIND WORDING IN ZNS FOR SRN HALF OF CWA. COULD GET COOL AGAIN TONIGHT IN THE NW MTNS. KBFD GOT TO 45 AND KANE (COOP) GOT TO 41 THURS MORN. IT WON/T BE AS CLEAR TONIGHT...BUT UPR 40S STILL CALLED FOR. REST OF AREA WL BE TOO CLDY TO GO TOO COOL. SAT PRETTY UNEVENTFUL...EXCEPT FOR MORE CLDS IN THE NERN HALF OF AREA UNDER A SPOKE OF HIGH VORT ROLLING ARND UPR LOW. XTNDD: WL HOLD FCST AS IS W/CHCS FOR PRECIP LATER MON THRU THURS...AS ANAMALOUS UPR TROF OV GLS/MS VLY THROWS MOISTURE AND SHEAR AT US. LLVL AND JET STREAM LVL WIND ANOMALIES (IF THEY VERUFY) ON TUES/WED SPELL A CHANCE FOR A SIGNIFICANT MID-SUMMER SVR OUTBREAK FOR THE EASTERN U.S. AS THE TROF BEGINS TO SLIP EASTWARD BEFORE WASHING OUT/FILLING. .CTP... PA...SPS FOR SLGT RISK SVR SRN HALF CWA. RXR
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-180945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 349 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A COLD FRONT WILL DROP THROUGH THE REGION FROM NORTH TO SOUTH TODAY. THE AIR TO THE SOUTH OF THE FRONT IS WARM AND HUMID...AND THUNDERSTORMS WILL FIRE UP AS THE FRONT NEARS. MOST OF THE THUNDERSTORMS TODAY WILL BE TO THE SOUTH OF INTERSTATE 80...WHICH IS ALSO WHERE THE GREATEST THREAT OF SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. THE WINDS ALOFT ARE VERY STRONG FOR THIS TIME OF YEAR. STRONG...DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE MAIN THREAT TODAY....HOWEVER SMALL HAIL AND HEAVY DOWNPOURS ARE ALSO POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AROUND MIDNIGHT...AS THE FRONT PUSHES TO THE SOUTH OF THE STATE. .DAYS TWO THROUGH SEVEN... ADDITIONAL THUNDERSTORMS ARE EXPECTED MON THROUGH WEDNESDAY OF NEXT WEEK...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DANGELO
PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-182100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 123 PM EDT FRI JUL 18 2003 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER SOUTH CENTRAL PENNSYLVANIA... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED MUCH OF CENTRAL PENNSYLVANIA UNDER A SLIGHT RISK FOR SEVERE WEATHER TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT DROPPING SOUTHWARD ACROSS THE STATE. STRONG AND POTENTIALLY DAMAGING WIND GUSTS ARE THE MAIN SEVERE WEATHER THREAT TODAY.... WITH AREAS SOUTH OF INTERSTATE 80 MOST LIKELY TO SEE STRONG TO SEVERE STORMS. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AROUND MIDNIGHT...AS THE FRONT PUSHES SOUTH OF THE STATE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DEVOIR
PAZ014>017-020>023-029>032-182000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 PM EDT FRI JUL 18 2003 ...A STRONG THUNDERSTORM IS APPROACHING NORTHWEST CLEARFIELD COUNTY... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN BROCKWAY AND BROOKVILLE IN NORTHERN JEFFERSON COUNTY. MOVEMENT WAS TO THE SOUTH SOUTHEAST AT 20 MPH. AT ITS PRESENT SPEED...THE STORM WILL IMPACT AREAS OF CLEARFIELD COUNTY WEST OF TREASURE LAKE AND DUBOIS BY 330 PM. STRONG GUSTY WINDS TO 45 MPH...HAIL...TORRENTIAL DOWNPOURS AND DANGEROUS LIGHTNING WILL ACCOMPANY THIS STORM. IF THREATENING WEATHER APPROACHES...SEEK INDOOR SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. DEVOIR
The State College radar (KCCX), 68 km away, was scanning. The volume nearest the first event began at 19:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
Multiple trees down in Dubois and throughout Sandy Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367382.